Bechets and Enbrel

Sorry I haven't posted in a while. So I switched to a different Rhuemtologist. The women I was seeing was very insensitive and rude. We could not agree on a treatment plan for the life of me. She wanted me to be her Ginny pig in all aspects of trying loads of medication. My new dr is amazing! He listens and acknowledges which is always a very good relationship to have with your doctor. Even though immuran made me sick with the last doctor he asked me if I would give it one last shot. I did and boy oh boy was I sick as hell for two days from pill. Endlessly throwing up and had to call family to help take care of my kids. He was always willing and did switch out my steroids so I don't have to take the prednisone anymore if I have a flare because the side effects were just too much. My previous dr told me there were no other choices for steroids. I have to say she was a heartless bitch. So yesterday I started Enbrel. While giving myself a shot once a week is better than a pill everyday that makes me sick, giving myself the shot which stings like a sob is not that easy. Happy to report that it's been 24 hours and I'm suffering from zero side effects of the medication!!! I'm hoping this helps to put my Bechets into remission. If not then he is going to put me on remicaid which will entail a hospital visit once a month for a few hours. Fingers crossed folks. Has anyone else used Enbrel for their Bechets??

5 Replies

oldestnewest
  • I've had BD for over 30years but the meds which helped me was Colchicine. There were side effects but they were not as bad as the disease itself. I managed to stay on it for about 6 years until I had a stomach bleed. Still I find the older I get the better. Wish you well.

    Billi

  • Unfortunately Colchincine made me sick. Too sick to bear. That med is a no go.

  • Yes Enbrel is one of the biologic drugs used - and if that starts to fail there is Infliximab (remicade) and Humira from the same family

  • I'm crossing my fingers the Enbrel will work. So far no side effects! Which is a blessing as every other medications they have put me on made me sick.

  • Hi,

    I'm greg and have taken imuran successfully without side effects but hear how your doctor treated u is a nightmare. As I begin my own treatment again I worry about just that. I said in my last post I have my first appointment tomorrow and am afraid he won't take me seriously because of not listening to me and not knowing about behcets or neuro behcets and from experience some doctors don't like u knowing about what's worry with u. I hope that's not the case. I wish u the best on your new meds.

    g

You may also like...